Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 9, NWS Tampa Bay, FL

March 5, 2021

NWS Tampa Bay, FL issued this small craft advisory at Mar 5, 2021, 2:51 PM EST. It took effect at Mar 6, 2021, 7:00 AM EST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 2:51 PM EST (19:51 UTC)
In effect from
Mar 6, 2021, 7:00 AM EST
Expired
Mar 8, 2021, 11:00 AM EST
In force
52 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

732 
WHUS72 KTBW 051951
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
251 PM EST Fri Mar 5 2021

GMZ870-071200-
/O.NEW.KTBW.SC.Y.0009.210306T1200Z-210307T1200Z/
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
251 PM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM.

* WHEN...From 7 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
944 
WHUS72 KTBW 060817
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
317 AM EST Sat Mar 6 2021

GMZ850-873-061630-
/O.EXB.KTBW.SC.Y.0009.210306T2300Z-210307T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
317 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 6 PM this evening to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ870-061630-
/O.EXT.KTBW.SC.Y.0009.210306T1200Z-210307T1800Z/
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
317 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM.

* WHEN...From 7 AM this morning to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
040 
WHUS72 KTBW 061512
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1012 AM EST Sat Mar 6 2021

GMZ853-071800-
/O.EXA.KTBW.SC.Y.0009.210306T2300Z-210307T1800Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
1012 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM.

* WHEN...From 6 PM this evening to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ870-071800-
/O.CON.KTBW.SC.Y.0009.000000T0000Z-210307T1800Z/
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
1012 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM.

* WHEN...From 7 AM this morning to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-873-071800-
/O.CON.KTBW.SC.Y.0009.210306T2300Z-210307T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
1012 AM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 6 PM this evening to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS72 KTBW 061950
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
250 PM EST Sat Mar 6 2021

GMZ856-876-072000-
/O.EXB.KTBW.SC.Y.0009.210307T0600Z-210308T1300Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
250 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 8 AM EST
MONDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 
  20 NM and Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM.

* WHEN...From 1 AM Sunday to 8 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-071800-
/O.EXB.KTBW.SC.Y.0009.210307T0600Z-210307T1800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
250 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...From 1 AM to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ853-873-072000-
/O.EXT.KTBW.SC.Y.0009.210306T2300Z-210308T1300Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
250 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
8 AM EST MONDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 6 PM this evening to 8 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ870-071800-
/O.CON.KTBW.SC.Y.0009.000000T0000Z-210307T1800Z/
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
250 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 
  to 60 NM.

* WHEN...From 7 AM this morning to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-071800-
/O.CON.KTBW.SC.Y.0009.210306T2300Z-210307T1800Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
250 PM EST Sat Mar 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 1 PM EST SUNDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 6 PM this evening to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
135 
WHUS72 KTBW 071910
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
210 PM EST Sun Mar 7 2021

GMZ853-856-873-876-081600-
/O.EXT.KTBW.SC.Y.0009.000000T0000Z-210308T1600Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
210 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Northeast winds 15 to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 7:52 AM EST, 6 hours 59 minutes earlier.

Area forecast discussion, Mar 5, 7:52 AM EST, 6 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
752 AM EST Fri Mar 5 2021

.UPDATE...
Outside of a few wispy high clouds, the day is starting out pretty
clear across the Florida peninsula. Surface high pressure is
centered over coastal Alabama, favoring light NE winds and
subsidence  at the surface. The same cannot be said about our winds
aloft, however. Sounding data from 12Z shows winds at just over
20kft to be approaching 100kts. By 45kft, winds are running in
excess of 115kts. The jet stream is directly overhead today, a
pattern that rarely lasts for long periods of time.

Indeed, change is on the way. The the upper-level ridge and surface
trough have become vertically stacked, signifying that the pleasant
weather will soon cease to exist. With a trough axis diving SE
across the Southern Plains today, what is left of the ridge is
expected to slide eastward. The weakening high pressure feature,
coupled with daytime heating, should allow a light sea breeze to
develop this afternoon. As the high pressure continues to fade and
the trough approaches, higher clouds start to filter in this evening
and overnight; a precursor to the unsettled weather, then cooler
temperatures to follow this weekend. Overall, this falls in line
with the current forecast. Some adjustments have been made to fire
weather parameters to better capture today's transport winds and
dispersion indices, but no additional changes are expected at this
time.

&&

.AVIATION...
VFR conditions prevail today with light NE winds shifting NW later
this afternoon for coastal sites as high pressure continues to slide
eastward. Another frontal system begins to approach tonight and into
tomorrow, leading to increasing high clouds, followed by CIGs
dropping into the 5kft range overnight, and then the possibility of
showers during the day tomorrow.

&&

.MARINE...
The pleasant weather and benign boating conditions of today give way
to unsettled weather and colder temperatures this weekend and into
the first part of next week. The changing weather is expected to
cause an increase in winds and seas through the weekend and into the
early part of next week, leading to cautionary to advisory
conditions for much of the next few days.

&&

.Preliminary Point Temps/PoPs...
TPA  78  59  70  53 /   0  10  90  30
FMY  80  60  76  57 /   0   0  70  40
GIF  78  58  71  52 /   0   0  90  40
SRQ  79  59  72  55 /   0   0  90  40
BKV  78  52  68  46 /   0  20  80  30
SPG  76  62  69  56 /   0  10  90  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Flannery

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.